MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zcb00 14.5 diopter intraocular lens (iol) was implanted on (b)(6) 2018 and since the patient had trouble seeing and blurry vision, the lens was explanted on (b)(6) 2018.There was an incision enlargement and suture was used.The lens was replaced with the same model, but different diopter (17.5).There were no other medical or surgical interventions required.There was no patient injury reported and the patient was fine at the time of discharge.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/16/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a biohazard bag and the lens was kept in a sample bottle.The product was found cut in half, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7491937
Report Number3011852734-2018-00074
Device Sequence Number13872492
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)211028
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/28/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/10/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT#UNKNOWN; 1MTEC30 CARTRIDGE, LOT#UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005